| Catalog Number |
GS9090SD |
| Medical Device Problem Codes |
Crack (1135); Material Twisted/Bent (2981)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/13/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Manufacturer ref#(b)(4).Section h3.The device is available to be returned for evaluation and testing.However, it has not been received to date.If the device returns, a device investigation will be performed.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
A healthcare professional reported that the doctor opened the package of a and took out the cerebase da guide sheath (product code: gs9090sd, lot number: 31411445) for inspection and observed the proximal end of the cerebase was kinked/bent.The cerebase was not used in the patient.A new device was switched to complete the surgery.There was no patient injury reported.Additional event information received on 26-nov-2025 indicated that there was no difficulty in removing device from packaging.There was a device fractured.
Additional Manufacturer Narrative
Manufacturer ref# (b)(4).Updated sections on this medwatch: b4, g3, g6, h2, h3, h6 and h11.Complaint conclusion: a healthcare professional reported that the doctor opened the package of a and took out the cerebase da guide sheath (product code: gs9090sd, lot number: 31411445) for inspection and observed the proximal end of the cerebase was kinked/bent.The cerebase was not used in the patient.A new device was switched to complete the surgery.There was no patient injury reported.Additional event information received on 26-nov-2025 indicated that there was no difficulty in removing device from packaging.There was a device fractured.The device was returned to j&j medtech for further evaluation.A non-sterile gs 90, 90 cm, straight, distal was received contained in the decontamination pouch.Upon receiving the device, visual inspection was performed, and the device was found to be fractured just next to the id band.No other damage was found.The fracture was inspected under a microscope and it was observed that the internal braid wire was exposed.Elongation marks were noted on both edges.The other joints in the distal region of the catheter were intact, without obvious separations.The fracture surfaces of the vestamid shaft show stretching and tearing of the shaft material at the edges of the fracture, indicating material elongation and tearing.The issue regarding a catheter being kinked and subsequently found fractured was confirmed based on the fractured condition found on the catheter.The catheter was received with a fracture of the vestamid shaft.This is a known failure mode of the catheter and can occur on a properly fused catheter.The observed condition could be the result of several factors, including but not limited to procedural factors present in the operating room such as operator¿s technique.According to the risk documentation, a catheter being damaged is a potential issue that can occur due to an inappropriate handling catheter during the device removal from the package.The instructions for use (ifu) include precaution to inspect the guide sheath upon removal from packaging to verify that it is undamaged.A conclusive cause cannot be determined since the device was returned without the original package.A manufacturing record evaluation was performed for the finished device 31411445 number, and no internal actions related to the malfunction were identified.As part of j&j medtech quality process, all devices are manufactured, inspected, and released to approved specifications.Devices undergo 100% inspection at different points during the manufacturing process to prevent damages from leaving the facility.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no internal action is required.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) contain the following caution: ¿ carefully inspect all devices prior to use.Verify size, length, and condition are suitable for the specific procedure.Do not use a cerebase da guide sheath, dilator, or hemostasis valve that has been damaged in any way; replace with another guide sheath, dilator, or hemostasis valve.A damaged device may cause complications.¿ exercise care in handling the cerebase da guide sheath to reduce the chance of accidental damage.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
Additional Manufacturer Narrative
Manufacturer ref# (b)(4).Updated sections on this medwatch: b4, d9, g3, g6, h2, h3 and h11.The product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.